Alert archive / Idaho / Wind Advisories in 2010

Wind Advisory 8, NWS Missoula, MT

April 12, 2010Lemhi County, Idaho

NWS Missoula, MT issued this wind advisory at Apr 12, 2010, 4:37 PM MDT for Lemhi County, Idaho. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2010, 4:37 PM MDT (22:37 UTC)
Expired
Apr 12, 2010, 8:20 PM MDT
In force
4 hr
Issued by
NWS Missoula, MT

County Lemhi County, ID

The radar

The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2010-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2010-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WWUS75 KMSO 122237
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
437 PM MDT MON APR 12 2010

IDZ010-130300-
/O.NEW.KMSO.WI.Y.0008.100412T2237Z-100413T0300Z/
EASTERN LEMHI COUNTY-
437 PM MDT MON APR 12 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR...
HIGHWAY 28 TENDOY TO LONE PINE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 


*  IMPACTS/TIMING: GUSTY SOUTHEAST WINDS WILL CREATE HAZARDOUS
   TRAVEL ON AREA ROADS THROUGH THIS EVENING.

*  WINDS: SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
249 
WWUS75 KMSO 130220
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
820 PM MDT MON APR 12 2010


IDZ010-130330-
/O.CAN.KMSO.WI.Y.0008.000000T0000Z-100413T0300Z/
EASTERN LEMHI COUNTY-
820 PM MDT MON APR 12 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED SIGNIFICANTLY AS CONVECTION HAS WEAKENED IN
THE AREA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:02 PM MDT, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 12, 3:02 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
302 PM MDT MON APR 12 2010

.DISCUSSION... PRECIPITATION CONTINUES TO SPREAD ACROSS NORTHWEST
MONTANA THIS AFTERNOON WITH RAIN FALLING IN VALLEY LOCATIONS.
EASTERLY WINDS WILL REMAIN BREEZY THROUGH THIS EVENING AND SHOULD
DISSIPATE NEAR SUNSET WHEN THE GRADIENT FINALLY RELAXES. MEANWHILE
TO THE SOUTH...CONVECTIVE SHOWER ACTIVITY HAS BEGUN TO INCREASE
IN NORTH CENTRAL IDAHO. AREAS IN LEMHI COUNTY AND SOUTHWEST
MONTANA THAT SAW SOME CLEARING TODAY WILL HAVE THE BEST POTENTIAL
FOR ISOLATED THUNDERSTORM DEVELOPMENT THE REST OF THIS AFTERNOON
AND EVENING. ENHANCED LIFT FROM A JET STREAK IN THESE AREAS WILL
ALSO PROVIDE ADDITIONAL SUPPORT FOR THUNDERSTORMS.

BY LATE THIS EVENING...THE FOCUS TURNS TO A DEEPENING SURFACE LOW
PRESSURE SYSTEM OVER WYOMING WITH A MID-LEVEL CIRCULATION OVER
EASTERN ID/SOUTHWEST MT. SIGNIFICANT MOISTURE WILL WRAP AROUND
THE CLOSED LOW PRESSURE SYSTEM BRINGING THE MAIN FOCUS FOR SNOW
ACCUMULATIONS THROUGH SOUTHWEST MONTANA IN FAVORED LOCATIONS SUCH
AS GEORGETOWN LAKE. A PRESSURE GRADIENT WILL TIGHTEN AS THE SYSTEM
MATURES...WITH WIND EXPECTED TO ACCOMPANY THE SNOW. MOST OF THE
REGIONS PASSES WILL HAVE ACCUMULATING SNOW AS THE LOW PRESSURE
SYSTEM PASSES JUST EAST OF THE DIVIDE. NUMEROUS SNOW ADVISORIES
HAVE BEEN ISSUED ALONG WITH A WINTER WEATHER WARNING FOR THE
BUTTE/BLACKFOOT REGION FOR SNOW ACCUMULATIONS OF 6-10 INCHES ABOVE
5500 FEET. ALTHOUGH THE LOWER ELEVATIONS ARE NOT INCLUDED...THEY
WILL ALSO SEE ACCUMULATING SNOW AND GUSTY WINDS. SNOW WILL
CONTINUE WITH THE SYSTEM AS IT MOVES TO THE NORTH THROUGH THE
GLACIER REGION. THERE IS STILL A LITTLE UNCERTAINTY AS TO WHETHER
THE GLACIER PARK REGION WILL SEE WIDESPREAD HEAVY SNOW
ACCUMULATIONS...SO A WATCH AS BEEN ISSUED. SNOW WILL BEGIN TO
REPRIEVE FROM SOUTH TO NORTH STARTING TUESDAY EVENING AND
CONTINUING THROUGH WEDNESDAY.

WEDNESDAY NIGHT THROUGH EARLY FRIDAY THE MODELS ARE IN DECENT
AGREEMENT THAT AN UPPER LEVEL RIDGE WILL BUILD OVER NORTH CENTRAL
IDAHO AND WESTERN MONTANA FOR A DRYING TREND. THE FORECAST HAS
BEEN ADJUSTED TO SHOW MORE DRYING DURING THIS TIMEFRAME. FRIDAY
THROUGH EARLY NEXT WEEK...A PROGRESSIVE SOUTHWEST UPPER FLOW WILL
RETURN THE REGION TO UNSETTLED BUT WARM CONDITIONS.

&&

.AVIATION...STRONG AND GUSTY EAST WINDS ARE EXPECTED TO PREVAIL
THROUGH EARLY THIS EVENING ACROSS WESTERN MONTANA. MEANWHILE A
MOIST PACIFIC WEATHER SYSTEM WILL MOVE INTO THE NORTHERN ROCKIES
TONIGHT...SPREADING SHOWERS FROM SOUTH TO NORTH. THIS AFTERNOON
INTO EARLY EVENING...THE ATMOSPHERE OVER THE SOUTHERN CLEARWATERS
AND SOUTHWEST MONTANA WILL BECOME UNSTABLE ENOUGH FOR SOME
ISOLATED THUNDERSTORM DEVELOPMENT. GUSTY AND ERRATIC WINDS ARE
POSSIBLE IN THE VICINITY OF ANY THUNDERSTORMS THAT OCCUR...MAINLY
IMPACTING KMSO...KSMN AND KBTM. MOUNTAINS AND PASSES WILL BECOME
OBSCURED BY LOW CLOUDS AND SHOWERS TONIGHT THROUGH TUESDAY ACROSS
THE SOUTH.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY
     ABOVE 5500 FEET FOR THE BUTTE/BLACKFOOT REGION.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT
     TUESDAY ABOVE 5000 FEET FOR THE BITTERROOT/SAPPHIRE
     MOUNTAINS.

     WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     MORNING WEST GLACIER REGION.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT
     TUESDAY NIGHT POTOMAC/SEELEY LAKE REGION.

ID...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT
     TUESDAY ABOVE 6000 FEET FOR THE EASTERN LEMHI COUNTY.

&&

KITSMILLER/
DEROSA/MEAD

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:50 PM MDTWinter Weather AdvisoryMSOLemhi27 hr

Nearby

Wind Advisories in Idaho, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.